Alert archive / Colorado / Red Flag Warnings in 2025

Red Flag Warning 8, NWS Pueblo, CO

March 9, 20259 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Mar 9, 2025, 2:39 PM MDT for 9 counties in Colorado. It took effect at Mar 10, 2025, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 9, 2025, 2:39 PM MDT (20:39 UTC)
In effect from
Mar 10, 2025, 12:00 PM MDT
Expired
Mar 10, 2025, 6:00 PM MDT
In force
6 hr
Issued by
NWS Pueblo, CO

Counties Chaffee County, CO, Crowley County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Lake County, CO, Pueblo County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 59 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.7 hours before the alert went out and 323 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2025-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2025-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1959 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

068 
WWUS85 KPUB 092039
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
239 PM MDT Sun Mar 9 2025

COZ220>222-227>229-231-234-101245-
/O.UPG.KPUB.FW.A.0004.250310T1800Z-250311T0000Z/
/O.NEW.KPUB.FW.W.0008.250310T1800Z-250311T0000Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Crowley County Including Ordway-Kiowa County Including Eads-
239 PM MDT Sun Mar 9 2025

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT MONDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 
220, 221, 222, 227, 228, 229, 231, AND 234...

The National Weather Service in Pueblo has issued a Red Flag
arning for strong winds and low relative humidity, which is in 
effect from noon to 6 PM MDT Monday. The Fire Weather Watch is no 
longer in effect.

* AFFECTED AREA...Fire Weather Zones 220, 221, 222, 227, 228, 
  229, 231 and 234.

* TIMING...From noon to 6 PM MDT Monday.

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
196 
WWUS85 KPUB 100851
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
251 AM MDT Mon Mar 10 2025

COZ220>222-227>229-231-234-110000-
/O.CON.KPUB.FW.W.0008.250310T1800Z-250311T0000Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Crowley County Including Ordway-Kiowa County Including Eads-
251 AM MDT Mon Mar 10 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 220, 221, 222, 227, 228, 229, 231, AND 234...

* AFFECTED AREA...Fire Weather Zones 220, 221, 222, 227, 228, 
  229, 231 and 234.

* TIMING...From noon today to 6 PM MDT this evening.

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
638 
WWUS85 KPUB 102351
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
551 PM MDT Mon Mar 10 2025


COZ220>222-227>229-231-234-110100-
/O.EXP.KPUB.FW.W.0008.000000T0000Z-250311T0000Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Crowley County Including Ordway-Kiowa County Including Eads-
551 PM MDT Mon Mar 10 2025

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220,
221, 222, 227, 228, 229, 231, AND 234...

Critical fire weather conditions will come to an end this evening
as winds decrease. However, dry surface conditions will still
persist for several hours, so please avoid any activities that
could start a fire. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 9, 2:37 PM MDT, 2 minutes earlier. Its key messages:

  • Breezy and very warm Monday, with increased fire danger at many locations.
  • At and above seasonal temperatures with a few showers along the Continental Divide through the middle of the work week.
  • Warm and windy Thursday ahead of another potentially high impact storm system developing across the region Friday.
  • Unsettled weather for next weekend into early next week.
Area forecast discussion, Mar 9, 2:37 PM MDT, 2 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
237 PM MDT Sun Mar 9 2025

.KEY MESSAGES...

- Breezy and very warm Monday, with increased fire danger at
  many locations.

- At and above seasonal temperatures with a few showers along the
  Continental Divide through the middle of the work week.

- Warm and windy Thursday ahead of another potentially high impact
  storm system developing across the region Friday.

- Unsettled weather for next weekend into early next week.

&&

.SHORT TERM /THROUGH MONDAY/...
Issued at 207 PM MDT Sun Mar 9 2025

Beautiful early spring conditions across southern Colorado
today, with light winds and temperatures slightly above seasonal
averages at most locations. For tonight, upper ridge over the
area begins to flatten, with lee surface trough deepening across
the plains by early Mon morning. Pattern should lead toward
increasing winds and milder overnight min temps, especially in
wind prone locations along and west of I-25. On Monday, ridge
continues to flatten/lee trough strengthens as upper wave slides
across the nrn plains. Winds aloft increase to 20-30 kts at 7h,
and 40-50 kts at 5h, with deep mixing leading to increasing
surface winds through the day. While extreme winds look unlikely
given moderate mid-level flow, mixing should be sufficient
enough to lead to fairly widespread gusts in the 20-30 kt range
for several hours, especially through the Arkansas Valley from
Salida eastward through Fremont County to Pueblo, then across
the plains north of the Arkansas River. Air mass looks very warm
and dry, with dewpoints in the single digits/teens and highs in
the 60s many mountain valleys/70-nr 80 plains leading to
widespread single digit/lower teens relative humidity by mid-
afternoon. Will convert current Fire Weather Watch to a Red Flag
Warning with the afternoon update, though won't expand it to
include all of the plains yet, as model guidance suggests winds
may come up just short of the 25 kt threshold south of the
lower Arkansas Valley. San Luis Valley could get close to fire
weather highlights as well, though current forecast keeps
humidity just above 15 percent, so will hold off on an issuance
here for now.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Issued at 207 PM MDT Sun Mar 9 2025

Monday night-Wednesday...No big changes to current forecast
through the middle of the work week, with a weak disturbance
within the westerly flow moving across the southern Rockies,
bringing low end chances (20-30%) of showers across the higher
terrain, mainly along the ContDvd, Tuesday night and Wednesday.
Temperatures to remain generally above seasonal levels, with
patchy critical fire weather conditions possible across portions
of the plains both Tuesday and Wednesday afternoons.

Thursday-Friday...Models continue to be in good agreement of
increasing  southwest flow across the region on Thursday ahead
of deep low pressure system digging across the West and into the
Great Basin. This will bring moderate to heavy snow across the
ContDvd, especially for the Southwest mtns where latest DESI
data indicates 75-95% probabilities of >6 inches of snow Friday
morning and 30-50 percent probabilities of >10 inches. Breezy to
windy conditions ahead of the system also looks to bring
critical fire weather conditions to much of south central and
southeast Colorado Thursday afternoon and into the evening.

Where the system goes as it moves across the Rockies Thursday night
and Friday still remains in question, however latest model data
suggests the system is moving too quickly and develops a mid level
cyclone and its surface reflection too far east to bring the highest
impacts from snow and wind to southeastern Colorado. Time will tell.

At any rate, GEFS ensemble mean remains the quickest and furthest
north and east with a closed low across northwestern Kansas Friday
morning, where as the latest EPS and GEFS data remains further south,
though further north than previous runs, with a closed low across
southwest Kansas Friday morning, with all solutions quickly lifting
the cyclone north and east through the day Friday. Models are not
indicating a lot of cold air associated with this system and will
likely see rain showers and higher elevation snow spreading across
southeast Colorado Thursday night and early Friday, before the system
wraps up further east bringing the strongest winds to the region
later Friday morning and afternoon. Location, timing, and temperature
profiles still need to determined to see where the highest impacts
from snow vs rain and wind will be across region, however latest
DESI data indicates 50-70 percent probabilities of >1 inch of snow
Friday across the Pikes Peak/Palmer Dvd region and the SE Mtns, which
quickly diminishes to 15-30 percent probabilities of >3 inches of
snow. Again, time will tell on how this storm system evolves, and
those with travel plains across southern Colorado later this week
should stay tuned to the latest forecasts on this potentially high
impact storm system.

For Saturday and beyond, model data supports passing disturbances
within modest west to northwest flow, which will keep temperatures
around seasonal levels, with chances of precipitation continuing
across the higher terrain, mainly along the Continental Divide.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1124 AM MDT Sun Mar 9 2025

VFR at all taf sites the next 24 hrs, with diurnal wind cycle
under 12 kts continuing.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon to 6 PM MDT Monday for COZ220>222-
227>229-231-234.

&&

SHORT TERM...PETERSEN
LONG TERM...SIMCOE
AVIATION...
Hazardous weather outlook, Mar 9, 4:02 AM MDT, 10 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
402 AM MDT Sun Mar 9 2025

COZ058>089-093>099-101015-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
402 AM MDT Sun Mar 9 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

With gusty winds and low humidity values, critical fire weather
conditions will be possible Monday, particularly in the gap flow
prone areas.

Isolated to widely scattered light snow showers are expected along
the higher terrain Wednesday. Little if any impact is anticipated
from these showers.

Another Spring storm system will influence the area starting Thursday
and last through Saturday. There is potential for high impact
weather Friday as a strong lee cyclone develops in response to this
system, with strong winds and moderate to heavy wind driven
precipitation possible for the plains. Otherwise, mountain and
valley snow are expected

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

27/SIMCOE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 3:04 AM MDTFire Weather WatchPUBChaffee, Crowley, El Paso, Fremont, Huerfano, Kiowa and 3 more12 hr

Nearby

Red Flag Warnings in Colorado, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.